Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Does erosion of the cervix cause irregular menstrual cycles and cramps during sexual intercourse?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Question
I am a 36 yr old woman. A few months ago I was diagnosed with an erosion of the cervix. My periods have become very irregular, I get mid month short lasting vaginal bleeds and very recently I have started experiencing an intense period-type pain just before, during and after orgasm. The pain usually subsides within a few minutes. What is causing this pain?
Posted Sun, 29 Apr 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Deepak Anvekar 23 minutes later
Hello,

Keeping in mind the prior history and diagnosis of cervical erosions, the pain described could be due to inflammatory changes in the cervix, which during sexual intercourse induce involuntary contractions of the uterus.

You might benefit by examination by your OBGYN to evaluate the current status of the cervix with PAP smears.

In addition blood tests to rule out early onset of menopause might also be important to evaluate the cause for the irregular periods.

In the mean time, medications like ibuprofen or naprosyn (available OTC) might be helpful to reduce the pain.

I hope this helps.

I will be available for any follow up questions that you might be having.
Above answer was peer-reviewed by
 
Follow-up: Does erosion of the cervix cause irregular menstrual cycles and cramps during sexual intercourse? 4 hours later
Hi,

Thanks for your answer.

You have said "the pain described could be due to inflammatory changes in the cervix, which during sexual intercourse induce involuntary contractions of the uterus." What is the treatment for this, or is this likely to be ongoing forever?

Thanks.


 
 
Answered by Dr. Deepak Anvekar 42 minutes later
Hello ,

Uterine contractions are natural and normal during sexual intercourse and especially during an orgasm. But the presence of tissue inflammation around the cervix, is the cause of the severe pain.

The medications Naprosyn or ibuprofen might help to control the inflammation and aid in healing, thus helping in resolution of your pain.

But the definitive treatment depends on the underlying condition, that can be determined by a pelvic examination by your gynecologist.

Once the condition is treated, your symptoms will resolve. There is no reason for them to last for prolonged duration.

I hope this clears any doubts.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor